OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Franco Gori
  • Vol. 27, Iss. 3 — Mar. 1, 2010
  • pp: 637–647

Propagation of a general-type beam through a truncated fractional Fourier transform optical system

Chengliang Zhao and Yangjian Cai  »View Author Affiliations


JOSA A, Vol. 27, Issue 3, pp. 637-647 (2010)
http://dx.doi.org/10.1364/JOSAA.27.000637


View Full Text Article

Enhanced HTML    Acrobat PDF (699 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

Paraxial propagation of a general-type beam through a truncated fractional Fourier transform (FRT) optical system is investigated. Analytical formulas for the electric field and effective beam width of a general-type beam in the FRT plane are derived based on the Collins formula. Our formulas can be used to study the propagation of a variety of laser beams—such as Gaussian, cos-Gaussian, cosh-Gaussian, sine-Gaussian, sinh-Gaussian, flat-topped, Hermite-cosh-Gaussian, Hermite-sine-Gaussian, higher-order annular Gaussian, Hermite-sinh-Gaussian and Hermite-cos-Gaussian beams—through a FRT optical system with or without truncation. The propagation properties of a Hermite-cos-Gaussian beam passing through a rectangularly truncated FRT optical system are studied as a numerical example. Our results clearly show that the truncated FRT optical system provides a convenient way for laser beam shaping.

© 2010 Optical Society of America

OCIS Codes
(350.5500) Other areas of optics : Propagation
(070.2575) Fourier optics and signal processing : Fractional Fourier transforms
(140.3295) Lasers and laser optics : Laser beam characterization

ToC Category:
Fourier Optics and Signal Processing

History
Original Manuscript: November 24, 2009
Revised Manuscript: January 6, 2010
Manuscript Accepted: January 6, 2010
Published: February 26, 2010

Citation
Chengliang Zhao and Yangjian Cai, "Propagation of a general-type beam through a truncated fractional Fourier transform optical system," J. Opt. Soc. Am. A 27, 637-647 (2010)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-27-3-637

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited